Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Gray, ME

May 26, 2011Coos County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at May 26, 2011, 11:29 PM EDT for Coos County, New Hampshire. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 11:29 PM EDT (03:29 UTC)
Expired
May 27, 2011, 12:15 AM EDT
In force
46 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

County Coos County, NH

The radar

The Portland,ME radar (KGYX), 123 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 11:40 PM EDTHAIL 0Groveton, NH
May 26, 11:45 PM EDTHAIL 1Stark, NH1 INCH HAIL FELL FOR 15 MINUTES.
May 27, 12:01 AM EDTHAIL 0Errol, NH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 3.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WUUS51 KGYX 270329
SVRGYX
NHC007-270415-
/O.NEW.KGYX.SV.W.0009.110527T0329Z-110527T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
1129 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COOS COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 1215 AM EDT

* AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LANCASTER...AND MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GUILDHALL...STRATFORD...ERROL AND LAKE UMBAGOG NATIONAL WILDLIFE
  REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4448 7164 4450 7159 4453 7158 4456 7161
      4457 7156 4459 7154 4460 7156 4465 7157
      4488 7110 4470 7103 4456 7103 4443 7164
      4446 7166
TIME...MOT...LOC 0330Z 244DEG 30KT 4454 7156

$$

HANES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:25 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 26, 10:25 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1025 PM EDT THU MAY 26 2011

.SYNOPSIS...
A FRONTAL SYSTEM WILL REMAIN DRAPED ACROSS NORTHERN NEW ENGLAND
TONIGHT AND THEN SAG SOUTHWARD INTO THE AREA ON FRIDAY...BEFORE
RETURNING NORTHWARD AS A WARM FRONT SATURDAY. THIS FRONT WILL BE
THE FOCUS FOR THUNDERSTORMS. A WARM AND HUMID SOUTHERLY FLOW
FOLLOWS FOR SATURDAY AND SUNDAY. A COLD FRONT DROPS SOUTH ACROSS
THE AREA ON MONDAY BEFORE RETURNING NORTH AS A WARM FRONT TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
1015 PM...UPDATE TO ADJUST POPS/SKY/TO TEMPS TO BETTER MATCH CURRENT
CONDITIONS. CONVECTION CONTINUES TO STREAM ACROSS FAR NR ZONES
THIS EVE....BUT THE OVERALL TREND IS FOR WEAKENING AND THIS SHOULD
CONTINUE OVER THE COUPLE HOURS. SO THREAT OF SEVERE WILL CONTINUE
DIMINISH...BUT WILL STILL BE THERE THROUGH ABOUT 4Z OR 5Z. AND IT
LOOKS AS IF BOUNDARY TO THE N WILL NOT MOVE MUCH OVERNIGHT...SO
MOST SHRA/TSRA SHOULD STAY IN THE NRN ZONES OVERNIGHT.

6 PM UPDATE...NO SIGNIFICANT CHANGES TO FORECAST THINKING...AS BKN
LINE OF TSRA APPROACHES NWRN ZONES...ANS FOG/STRATUS CONTINUE TO
CREEP INLAND ALONG THE COAST OF ME...PROGRESSING NWD UP THE
ANDROSCOGGIN...KENNEBEC AND PENOBSCOT VALLEYS...WHILE STRUGGLING
TO MAKE IT WEST IN MUCH OF YORK AND ROCKINGHAM COUNTIES. THIS WILL
BE THE TREND OVERNIGHT...WITH THE STRATUS MAKING IT INTO THE
FOOTHILLS OF ME. TSRA CROSSING INTO COOS COUNTY THIS EVE COULD BE
STRONG AND PRODUCE PLENTY OF LIGHTNING...HAIL AND STRONG WINDS.

PREVIOUSLY TYPICALLY SPRING WEATHER PATTERN WITH DENSE FOG ALONG
THE SEA COAST AND CONVECTION ACROSS THE INTERIOR.

A QUASI-STATIONARY FRONT DRAPED ALONG THE CANADIAN-NEW ENGLAND
BORDER WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORM LATE THIS
AFTERNOON AND EVENING. FRONTAL BOUNDARY WILL NOT MOVE MUCH OVER
THE NEXT 12-18 HRS...SO CONVECTION SHOULD BE CONFINED TO EXTREME
NORTHERN NH AND NEARBY NORTHWEST ME INTO THIS EVENING. LATEST SPS
MESOANALYSIS HAS GREATEST LOW LEVEL CONVERGENCE/DEEP LAYER SHEAR
AND INSTABILITY FOCUSED ACROSS NORTHERN NEW ENGLAND AT 3 PM.
EXPECT THIS TO CHANGE VERY LITTLE THIS EVENING. SO WE CONFINED
TSTMS TO NORTHERN NH AND NORTHWEST ME. GIVEN DEEP LAYER
SHEAR OF 40-50 KTS COMBINED WITH MODEST INSTABILITY DECIDED TO
INSERT CHANCE OF SMALL HAIL/GUSTY WINDS AND HEAVY DOWNPOURS WITH
AXIS OF PWATS UP TO 1.6 INCHES ACROSS THIS REGION.

TORNADO WATCH POSTED TIL 8 PM FOR MUCH OF VT AND AGREE THAT MOST
IF ANY SEVERE WEATHER WILL BE CONFINED TO VT AND NY STATE WITH A
LOW PROBABILITY OF STRONG TO SEVERE TSTMS ACROSS NORTHERN NH AND
ADJACENT NORTHWEST ME THIS EVENING.

OTHER CONCERN TONIGHT WILL BE TIMING OF STRATUS AND FOG COMING
ONSHORE. LATEST VISIBLE SATELLITE IMAGERY AND SURFACE OBS INDICATE
LOW CLOUDS AND FOG ENTRENCHED ALONG THE IMMEDIATE SEA COAST AT 3
PM. THIS AREA SHOULD BEGIN TO BLEED INLAND AROUND OF SHORTLY AFTER
SUNSET AS BOUNDARY LAYER COOLS AND LOW LEVEL SOUTHERLY FLOW
ADVECTS FOG NORTHWARD. EXPECT AREAS OF DENSE FOG ALONG THE SEA
COAST OVERNIGHT.

AS FOR TEMPS...SOUTHERLY FLOW AND DEW PTS IN THE 50S SHOULD RESULT
IN A MILD NIGHT...EXCEPT ALONG THE IMMEDIATE SEA COAST WITH WATER
TEMPS IN THE U40S AND L50S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
12Z MODELS IN GOOD AGREEMENT THAT FRONTAL BOUNDARY WILL SAG
SOUTHWARD INTO CENTRAL NEW ENGLAND AND POSSIBLY REACH THE SEA
COAST LATE IN THE DAY. ONCE AGAIN THIS BOUNDARY WILL BE THE FOCUS
FOR SCATTERED TSTMS FRI AFTN. INSTABILITY AXIS ALSO SHIFTS
SOUTHWARD WITH 15Z SREF INDICATING A HIGH PROBABILITY OF SB CAPE
EXCEEDING 1000J/KG ACROSS MUCH OF SOUTH-CENTRAL NH INTO DOWNEAST
ME. THIS COMBINED WITH DEEP LAYER SHEAR VALUES OF 35-50 KT SHOULD
SUPPORT ORGANIZED CONVECTION WITH COVERAGE MORE WIDESPREAD THAN
TODAY. GIVEN ALL THESE PARAMETERS WILL INCLUDE MENTION OF
POTENTIAL SMALL HAIL/GUSTY WINDS AND HEAVY DOWNPOURS /PWATS STILL
HOVERING AROUND 1.5 INCHES/ WITH THE STRONGER STORMS.  CONVECTION
SHOULD WANE LATER IN THE EVENING AS SOLAR HEATING IS LOST.

DENSE FOG ALONG THE SEA COAST DURING THE MORNING SHOULD LIFT AS
THE DAY PROGRESSES ALONG WITH SOME BREAKS OF SUNSHINE ESPECIALLY
WITH INCREASING DISTANCE FROM THE COASTLINE. HOWEVER FOG WILL
LIKELY REFORM AT NIGHT GIVEN THE LACK OF AIRMASS CHANGE AND
CONTINUED SOUTHERLY FLOW.

ANOTHER WARM AND HUMID DAY WITH DEW PTS CLIMBING INTO THE 60S.
DEPENDING ON HOW STRATUS AND FOG BURN OFF TEMPS MAY NOT CLIMB OUT
OF THE 60S ALONG THE SEA COAST BUT SHOULD RISE WELL INTO THE 70S
INLAND WITH L80S ACROSS SOUTH-CENTRAL NH.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
UPPER RIDGE SLOWLY BUILDS INTO OH VALLEY THROUGH NEXT WEEK...
LEADING TO SEASONABLE TEMPERATURES FOR LATE MAY AND EARLY JUNE.
RESULT IS PATTERN FEATURING BROAD W/SW FLOW ALOFT WITH MEAN JET
POSITION OVER SOUTHERN CANADA.

PREFERENCE IS TOWARD 12Z GFS WHICH LIFTS FRONT INTO FAR NORTHERN
NEW ENGLAND SAT. EXPECT AT LEAST SCATTERED SHOWERS/STORMS OVER
WEEKEND BEFORE FRONT PUSHES S OF REGION MON. ANOTHER FRONT AND
ASSOCIATED SHORT WAVE ALOFT ARE TIMED TO ARRIVE WED...BRINGING
ANOTHER ROUND OF SCATTERED SHOWERS/STORMS. COOLER AND DRIER
WEATHER IS EXPECTED THU AS HIGH PRESSURE BUILDS INTO NORTHEAST.

FOLLOWED GMOS WITH MINOR ADJUSTMENTS.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...

THROUGH 00Z...
HIGH CONFIDENCE FOR VFR CONDITIONS WITH CIGS BKN040 ACROSS THE
INTERIOR NH AND ME. ANY SHOWERS AND EMBEDDED TSTMS SHOULD REMAIN
TO THE WEST ACROSS NORTHERN VT BUT ONE OR TWO STORMS COULD SPILL
INTO NORTHERN NH TOWARD 00Z. ALONG THE IMMEDIATE COAST IFR CIGS
WITH MVFR VSBYS SHOULD BE CONFINED TO THE IMMEDIATE SHORELINE AS
STRONG MAY SUN WILL ERODE LOW CLOUDS AS THEY TRY TO ADVECT INLAND.

AFTER 00Z...
CONFIDENCE BEGINS TO DIMINISH ON TIMING DETAILS...AS IFR CONDITIONS
WILL SLOWLY ADVANCE INLAND SHORTLY AFTER SUNSET BUT EXACT
TIMING IS DIFFICULT. SHOWERS AND TSTMS OVER NORTHERN NY STATE AND
NORTHERN VT SHOULD BEGIN TO RIDE THE CANADIAN BORDER AND SPILL
INTO NORTHERN NH AND POSSIBLY ACROSS THE BORDER INTO NW ME. EXPECT
MVFR CONDITIONS WITH THIS CONVECTION...WHICH MAY PERSIST INTO THE
OVERNIGHT ACROSS THIS REGION. HOWEVER THE REMAINDER OF THE REGION
SHOULD BE DRY.

FRIDAY...
WIDESPREAD IFR CONDITIONS ALONG THE SEA COAST WILL SLOWLY IMPROVE
TO MVFR OR VFR DURING THE AFTERNOON. INLAND...FRONTAL BOUNDARY
SLIPS SOUTHWARD AND THIS SHOULD BE THE FOCUS FOR AFTERNOON AND
EVENING SHOWERS AND TSTMS WITH LOCAL MVFR CONDITIONS. COVERAGE WILL
BE MORE WIDESPREAD THAN TODAY. A FEW OF THE STRONGER STORMS MAY
CONTAIN STRONG WINDS/SMALL HAIL AND HEAVY RAIN.

FRIDAY NIGHT...
MORE OF THE SAME...IFR CONDITIONS REFORMING ALONG THE SEA COAST
AFTER 00Z. INLAND...MVFR IN SCATTERED SHOWERS AND TSTMS DURING THE
EVENING WILL LIKELY DISSIPATE AS THE NIGHT PROGRESSES.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

SAT AND SUN...MVFR IN SCT SHOWERS/TSTMS. IFR POSSIBLE EACH MORNING
 IN LOW CLOUDS AND FOG.
MON...VFR.
TUE...VFR.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

MAIN HAZARD WILL BE LARGE AREA OF DENSE FOG ACROSS THE WATERS.
SOME IMPROVEMENT DURING THE DAYLIGHT HOURS BUT THEN DEGRADING VSBY
AFTER SUNSET. SOUTHERLY FLOW OF 15-20KT WILL PERSIST THRU FRI
NIGHT WITH SEAS INCREASING TO AROUND 4 FT GIVEN CONTINUED MODEST
SOUTHERLY FLOW. COULD HAVE SOME TSTMS EXIT NH AND DOWNEAST ME
WHICH MAY IMPACT THE NEAR SHORE WATERS FRI AFTN AND EVENING.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

S/SW FLOW WILL PREVAIL FOR MUCH OF PERIOD BUT WINDS EXPECTED TO
REMAIN BELOW 25KT. HOWEVER SEAS WILL GRADUALLY BUILD AND SHOULD
REACH 5 FT OUTSIDE OF BAYS.

&&

.FIRE WEATHER...
FIRE DANGER WILL REMAIN LOW AS GREEN UP CONTINUES. SCATTERED TSTMS
EXPECTED ACROSS NORTHERN NH AND ADJACENT NORTHWEST ME THIS EVENING
AND THEN THE FOCUS SHIFTS SOUTH INTO SOUTH-CENTRAL NH AND DOWNEAST
ME FRI AFTN AND EVENING.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...CEMPA
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
FIRE WEATHER...
Hazardous weather outlook, May 26, 11:20 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA
1120 AM EDT THU MAY 26 2011

MEZ007>009-NHZ001>005-007-271530-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SULLIVAN-
1120 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS THE CHANCE FOR A FEW STRONG TO SEVERE THUNDERSTORMS LATER
THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH ANY SEVERE
THUNDERSTORM WOULD BE LARGE HAIL AND/OR DAMAGING STRAIGHT LINE
WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL AND TYPICAL
NUISANCE FLOODING IS POSSIBLE WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

MEZ012>014-018>028-NHZ006-008>010-013-014-271530-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
1120 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-271530-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1120 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 26, 8:51 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
851 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             LANCASTER               44.49N  71.57W
05/26/2011  M1.00 INCH       COOS               NH   CO-OP OBSERVER

            QUARTER SIZE HAIL REPORTED

&&

EVENT NUMBER GYX1100019

MPK
Local storm report, May 26, 8:52 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
852 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     PITTSBURG               45.05N  71.39W
05/26/2011                   COOS               NH   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN PITTSBURG

&&

EVENT NUMBER GYX1100020

MPK
Special weather statement, May 26, 8:55 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
855 PM EDT THU MAY 26 2011

NHZ002-003-270145-
NORTHERN GRAFTON-SOUTHERN COOS-
855 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY AND GRAFTON COUNTY
THROUGH 945 PM EDT...

AT 856 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF LITTLETON...MOVING
EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND LITTLETON...GILMAN...BETHLEHEM...DALTON...FOREST LAKE STATE
PARK...WHITEFIELD...TWIN MOUNTAIN...CARROLL...JEFFERSON AND YORK POND
THROUGH 945 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4435 7191 4434 7186 4436 7182 4438 7182
      4441 7179 4441 7175 4443 7169 4446 7166
      4453 7130 4425 7126 4424 7203 4432 7204

LEGRO
Local storm report, May 26, 9:07 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
907 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             LANCASTER               44.49N  71.57W
05/26/2011  M1.00 INCH       COOS               NH   CO-OP OBSERVER

            QUARTER SIZE HAIL REPORTED

&&

CORRECTED EVENT TIME

EVENT NUMBER GYX1100019

MPK
Special weather statement, May 26, 9:16 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
916 PM EDT THU MAY 26 2011

MEZ007-008-012-013-270200-
NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN OXFORD-
916 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 1000 PM EDT...

AT 916 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF GRAFTON NOTCH STATE
PARK...OR ABOUT 11 MILES NORTHWEST OF BETHEL...MOVING EAST AT 35 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND GRAFTON
NOTCH STATE PARK...UPTON...NEWRY...HANOVER...ANDOVER...ROXBURY...
BYRON...RUMFORD...MEXICO AND DIXFIELD THROUGH 1000 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4484 7030 4447 7022 4445 7026 4445 7102
      4472 7103

LEGRO
Local storm report, May 26, 11:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1124 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     COLEBROOK               44.89N  71.50W
05/26/2011                   COOS               NH   LAW ENFORCEMENT

            TREES DOWN IN COLEBROOK REPORTED BY LOCAL POLICE
            DEPARTMENT

0745 PM     TSTM WND DMG     PITTSBURG               45.05N  71.39W
05/26/2011                   COOS               NH   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN PITTSBURG

0815 PM     HAIL             DALTON                  44.42N  71.70W
05/26/2011  M1.00 INCH       COOS               NH   LAW ENFORCEMENT

0830 PM     HAIL             LANCASTER               44.49N  71.57W
05/26/2011  M1.00 INCH       COOS               NH   CO-OP OBSERVER

            QUARTER SIZE HAIL REPORTED

0840 PM     HAIL             LANCASTER               44.49N  71.57W
05/26/2011  M1.50 INCH       COOS               NH   LAW ENFORCEMENT

&&

EVENT NUMBER GYX1100018 GYX1100020 GYX1100021 GYX1100019 GYX1100022

MJC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:02 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton43 min
May 26, 8:36 PM EDTSevere Thunderstorm WarningGYXCoos39 min
May 26, 9:09 PM EDTAreal Flood AdvisoryGYXCoos, Grafton3 hr
May 26, 9:29 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton46 min
May 26, 11:24 PM EDTFlash Flood WarningGYXCoos, Grafton6 hr
May 27, 12:22 AM EDTSevere Thunderstorm WarningGYXBelknap, Grafton, Merrimack, Sullivan53 min
May 27, 1:39 PM EDTRiver Flood WarningGYXCoos15 hr
May 27, 1:39 PM EDTRiver Flood WarningGYXCoos38 hr
May 27, 1:39 PM EDTRiver Flood WarningGYXGrafton15 hr
May 27, 1:39 PM EDTRiver Flood WarningGYXGrafton, Sullivan15 hr
May 27, 5:40 PM EDTSpecial Weather StatementGYXCoos50 min
May 27, 6:40 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton35 min
May 27, 6:55 PM EDTSevere Thunderstorm WarningGYXCoos35 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.